MAUDE Adverse Event Report: Covidien Surgical Signia; STAPLE, IMPLANTABLE

Covidien Surgical Signia; STAPLE, IMPLANTABLE
Model Number SIGADAPTSTND
Medical Device Problem Codes Entrapment of Device (1212); Calibration Problem (2890)
Health Effect - Clinical Code Laceration(s) (1946)
Date of Event 08/04/2026
Type of Reportable Event Serious Injury
Event or Problem Description
According to the reporter, during a robot-assisted rectal resection, when at the rectum, when the cartridge was removed, a warning symbol was displayed.The adapter swimlane was black with green outline.It was noted that it was unable to detach the jaw from the tissue.The issue was managed with an electric scalpel, and the procedure was converted to laparotomy in order to take out the cartridge.Also, additional resection was performed on the oral side of the suture site, resulting in a prolonged operative time for more than 30 minutes.
 
Additional Manufacturer Narrative
D10 concomitant product: egia45amt, egia45amt egia 45 artic med thick sulu, (lot #p5f0977); sigphandle, sig power sigphandle handle, (serial #unknown); sigpshell, sig power sigpshell control shell, (lot #unknown) medtronic submits this report to comply with fda regulations 21 cfr parts 4 and 803.Medtronic has made reasonable efforts to provide as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.Medtronic will submit a supplemental report if additional relevant information becomes known.

Brand Name
Signia
Common Device Name
STAPLE, IMPLANTABLE
Manufacturer (Section D)
Covidien Surgical
60 middletown ave
north haven CT 06473
Manufacturer (Section G)
Covidien Surgical
60 middletown ave
north haven CT 06473
Manufacturer Contact
mike bocchino
8200 coral sea st ne
mounds view, MN 55112--439
+1(800)646-4633
MDR Report Key50310877
Report Number1219930-2026-05201
Device Sequence Number21025245
Product Code GDW
UDI-Device Identifier10884521543805
UDI-Public(01)10884521543805(11)250604(20)01
Combination Product (Y/N)N
Initial Reporter CountryJA
PMA/510(K) Number
K160176
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,Health Professional,Company Representative
Type of Report Initial
Report Date (Section B) 08/18/2026
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberSIGADAPTSTND
Device Catalogue NumberSIGADAPTSTND
Was Device Available for Evaluation? Yes
Date Returned to Manufacturer08/11/2026
Is the Reporter a Health Professional? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 08/04/2026
Initial Report FDA Received Date08/18/2026
Date Device Manufactured06/04/2025
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
SEE H11
Outcome Attributed to Adverse Event Required Intervention;
Patient Age66 YR
Patient SexFemale